Open Access
Translator Disclaimer
March 2007 Existence of Positive Solutions due to Non-local Interactions in a Class of Nonlinear Boundary Value Problems
Fordyce A. Davidson, Niall Dodds
Methods Appl. Anal. 14(1): 15-28 (March 2007).

Abstract

We consider a class of non-local boundary value problems of the type used to model a variety of physical and biological processes, from Ohmic heating to population dynamics. Of particular relevance therefore is the existence of positive solutions. We are interested in the existence of such solutions that arise as a direct consequence of the non-local interactions in the problem. Conditions are therefore imposed that preclude the existence of a positive solution for the related local problem. Under these conditions, we prove that there exists a unique positive solution to the boundary value problem for all sufficiently strong non-local interactions and no positive solutions exists otherwise.

Citation

Download Citation

Fordyce A. Davidson. Niall Dodds. "Existence of Positive Solutions due to Non-local Interactions in a Class of Nonlinear Boundary Value Problems." Methods Appl. Anal. 14 (1) 15 - 28, March 2007.

Information

Published: March 2007
First available in Project Euclid: 14 February 2008

zbMATH: 1149.35366
MathSciNet: MR2392623

Subjects:
Primary: 35B32, 35J25

Rights: Copyright © 2007 International Press of Boston

JOURNAL ARTICLE
14 PAGES


SHARE
Vol.14 • No. 1 • March 2007
Back to Top